Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 306, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 14, 2022, 12:31 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2022, 12:31 AM MST (07:31 UTC)
- Expired
- Sep 14, 2022, 3:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
492
WGUS55 KVEF 140731
FFWVEF
AZC015-141015-
/O.NEW.KVEF.FF.W.0306.220914T0731Z-220914T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1231 AM PDT Wed Sep 14 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 315 AM MST.
* At 1231 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, New Kingman-Butler, Golden Valley and Dw Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3502 11427 3524 11425 3530 11406 3531 11376
3519 11377 3511 11391 3507 11405
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
538
WGUS75 KVEF 140835
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
135 AM PDT Wed Sep 14 2022
AZC015-141015-
/O.CON.KVEF.FF.W.0306.000000T0000Z-220914T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
135 AM MST Wed Sep 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MST EARLY THIS
MORNING FOR CENTRAL MOHAVE COUNTY...
At 135 AM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, New Kingman-Butler, Golden Valley and Dw Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3502 11427 3524 11425 3530 11406 3531 11376
3519 11377 3511 11391 3507 11405
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV854
WGUS75 KVEF 141010
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
310 AM PDT Wed Sep 14 2022
AZC015-141020-
/O.EXP.KVEF.FF.W.0306.000000T0000Z-220914T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
310 AM MST Wed Sep 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 315 AM MST EARLY THIS MORNING
FOR CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 800 PM MST Wednesday for a
portion of northwest Arizona.
LAT...LON 3502 11427 3524 11425 3530 11406 3531 11376
3519 11377 3511 11391 3507 11405
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 8:05 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 13, 8:05 PM MST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 805 PM PDT Tue Sep 13 2022 .SYNOPSIS...A large trough of low pressure very slowly lifting toward the northeast will produce scattered to numerous thunderstorms with additional rounds of heavy rain possible tonight into Wednesday. Southwest flow should finally bring a drying trend Thursday and Friday. A fall-like system is expected to usher in cooler temperatures, gusty winds and possibly the first snow of the season to the southern Sierra Sunday and Monday. && .UPDATE...Fairly active day across the region with widespread thunderstorm activity across Inyo county and the Southern Great Basin. Most notable storms developed near Owens Lake and tracked eastward, and over time closed US-395 and numerous sections of Highway 190 as they tracked into Death Valley National Park. Storms have largely dodged the Las Vegas Valley so far, though one final wave may impact the Valley before midnight with some scattered shower activity suggested by the last several successive runs of the HRRR. Overall, anticipating the greatest storm coverage the rest of tonight to shift eastward, focusing across Lincoln, eastern Clark, and northern Mohave counties. The current Flash Flood Watch looks good along with the ongoing forecast with no updates planned. -Outler- && .SHORT TERM...The ingredients remain in place to produce numerous thunderstorms across southern Nevada and northwest Arizona through tonight and persisting across northern Mohave County (Arizona Strip) Wednesday afternoon. Inyo County California, including Death Valley National Park, will also see scattered thunderstorms and possible flash flooding through at least early this evening. A moist and unstable air mass lingers over much of our region while a large trough slowly lifts in response to closed low swinging across the Pacific Northwest. This will provide broad upward forcing for nocturnal thunderstorms developing this evening and persisting through early Wednesday morning across much of southern Nevada and far northwest Arizona. The latest HREF indicates thunderstorms will persist over the Arizona Strip through Wednesday afternoon and the Flash Flood Watch was extended until 5 PM MST accordingly. We will need to keep an eye on the Beaver Dam Wash and Short Creek areas as the latest HREF is indicating 50-70 percent probabilities of 10 year ARI rainfall around northeast Clark County and the Arizona Strip area which equates to over 2 inch amounts. The persistent southwest flow will lead to drying with much less thunderstorm coverage Wednesday afternoon across southern Nevada and Inyo County and even less coverage by Thursday with chance for storms confined to mainly to Lincoln County, Spring Mountains and Northwest Plateau of Arizona. High temps will not change much through Thursday. .LONG TERM...Friday through Monday. More pronounced trough progged to dig into the PacNW Saturday and swing through the Great Basin Sunday and Monday. This 'Fall-like' trough will usher in cooler temperatures on Sunday and Monday along with stronger south-southwest winds. System is cold enough that light snow is forecast for the high Sierra. Anyone planning on hiking or camping in the high Sierra Sunday into early next week should go prepared for keep up on the latest forecast. && .AVIATION....For Harry Reid...Thunderstorms developing around the mountains of southern Nevada will move toward the northeast and affect the Mormon Mesa and Peach Springs corridors. A thunderstorm may impact the terminal area early this evening for an hour or two. Prevailing winds will be from the south or southwest though could become erratic near any storms. Chances for storms will decrease overnight and will remain too low to mention for the terminal area Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to numerous thunderstorms will persist across southern Nevada and far northwest Arizona tonight through early Wednesday morning. Storm coverage will diminish this evening over the Owens Valley and Inyo County. Dry southwest flow will spread over the region Wednesday leading to less thunderstorm coverage and should not impact any TAF sites. Prevailing winds will be from the south-southwest 10-20 knots except near thunderstorms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Adair LONG TERM...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 14, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 14, 2:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.